Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 72, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 8, 2024, 2:56 PM EDT for Grady County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2024, 2:56 PM EDT (18:56 UTC)
- Expired
- Sep 8, 2024, 6:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Grady County, GA
The radar
The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
651
WGUS52 KTAE 081856
FFWTAE
GAC131-082200-
/O.NEW.KTAE.FF.W.0072.240908T1856Z-240908T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
256 PM EDT Sun Sep 8 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Central Grady County in southwestern Georgia...
* Until 600 PM EDT.
* At 256 PM EDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Between 2 and 5 inches
of rain have fallen. Additional rainfall amounts of 1 to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cairo, Whigham, Princes Still, Grady Co A/p, Capel, Reno,
Nickleville and Pine Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3097 8412 3096 8411 3095 8411 3095 8410
3094 8410 3083 8408 3074 8438 3092 8437
3097 8430 3098 8412
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 1:52 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 8, 1:52 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 152 PM EDT Sun Sep 8 2024 ...New AVIATION... .UPDATE... Issued at 1003 AM EDT Sun Sep 8 2024 Minimal changes were made to the forecast this morning. The heaviest convection still has been confined to the stationary boundary off the Forgotten Coast of Florida whereas rainfall across the Panhandle and interior portions of the Big Bend have generally been light and stratiform. && .NEAR TERM... (Today and tonight) Issued at 317 AM EDT Sun Sep 8 2024 It's really beginning to feel like Groundhog Day around here. As has been the case the past couple of days, a stalled front off our coast will be the focal point for showers and thunderstorms throughout the period. Those showers then get pushed north over our land areas as the day progresses with some of the rain locally heavy at times. Drier air pushing in from the north will hit a roadblock as it nears a line between Tifton and Dothan. As a result, rain chances will linger for our Florida and southern Georgia counties through the afternoon and into the early evening. Most of the rain should push offshore tonight with a few lingering light showers or areas of drizzle remaining possible over our Florida and southern Georgia Counties. There is the potential for a bit of fog tomorrow morning. Temperatures will be highly dependent on how much sunshine you get this afternoon. While most areas are forecast to see at least a little bit, the best opportunity for that will be in southeastern Alabama where highs are forecast to climb into the lower to middle 80s; elsewhere, temperatures are forecast to generally remain in the upper 70s to lower 80s. Lows tonight will range from the middle to upper 60s to the north to the lower 70s to the south. && .SHORT TERM... (Monday through Tuesday night) Issued at 317 AM EDT Sun Sep 8 2024 The upper level low crawls up the Canadian and northeast US border Monday, with upper level high pressure building over the FL peninsula. This will keep the aforementioned stationary boundary draped and meandering over the Gulf. The name of the game will be, how far north does the boundary surge. Rain chances remain best over the FL counties and perhaps creeping just north of I-10, with thunder chances remaining low. East to northeast flow may keep portions of SW GA and SE AL dry under a mix of sun and clouds. && .LONG TERM... (Wednesday through Saturday) Issued at 317 AM EDT Sun Sep 8 2024 No major changes to the forecast for this period as unsettled weather looks to continue. An area we will continue to watch is an area of low pressure over the Bay of Campeche. Guidance at this point continues to have this system organizing into a tropical cyclone early this week (70-80% of development the next 2-7 days). We'll need to watch how this system tracks and interacts with the frontal boundary. Regardless of where it goes, we should continue to see partly to mostly cloudy skies through the period and showers and isolated thunderstorms. High temperatures generally look to be in the low to perhaps mid 80s, while overnight lows stay mostly confined to the low 70s. && .AVIATION... (18Z TAFS) Issued at 147 PM EDT Sun Sep 8 2024 MVFR conditions with embedded areas of IFR, especially across VLD, will likely continue through the afternoon hours with scattered light rain into the evening. Conditions could improve to VFR at DHN/ECP this afternoon but expect a return to MVFR/IFR ceilings overnight as low-level stratus redevelops at all terminals across the region. Similar to today, conditions will slowly improve to MVFR after daybreak and another round of scattered showers is likely, especially at ECP/TLH/VLD. && .MARINE... Issued at 317 AM EDT Sun Sep 8 2024 Unsettled weather is expected to continue thanks to a lingering frontal boundary draped across the Northern Gulf. High rain chances remain in the forecast with cells capable of waterspouts, locally gusty winds, lightning, and reduced visibility from heavy rain. Otherwise, look for easterly to perhaps southeasterly moderate to fresh breezes through midweek. There could be a few nights where exercise caution conditions are met. An area of low pressure is also being monitored by the NHC over the Bay of Campeche and has a medium of high of tropical development over the next 2 to 7 days. This system is forecast to move north paralleling the Texas Coast while interacting with the aforementioned front. Depending on the evolution, hazardous marine conditions could materialize early to mid next week. Stay tuned. && .FIRE WEATHER... Issued at 317 AM EDT Sun Sep 8 2024 Drier conditions are arriving from the north as a cold front crawls through the region. This will lead to breaks in the clouds, less rain, and slightly stronger northeasterly transport winds across our northern districts this afternoon. Meanwhile, abundant cloud cover and passing showers remain possible for our Florida districts, especially the Florida Big Bend, today and will keep poor dispersions around today. Overall, fire weather concerns remain low the next several days. && .HYDROLOGY... Issued at 317 AM EDT Sun Sep 8 2024 Wet and unsettled weather is forecast for the next several days due to a stalled frontal boundary meandering over the Gulf. Showers and perhaps a few rumbles of thunder will be possible each day, primarily for the FL counties. Given the moist airmass in place, we could see a few bouts of heavier rain. Nuisance flooding to perhaps localized areas of flash flooding will be possible, especially for areas that have received higher amounts of rain or over poor drainage or urban areas. && .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. Spotters should safely report significant weather conditions and/or damage by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 81 71 81 70 / 60 40 30 10 Panama City 82 70 83 71 / 70 40 40 30 Dothan 82 67 82 68 / 40 20 10 10 Albany 79 67 80 66 / 50 30 10 10 Valdosta 80 69 80 69 / 70 40 30 10 Cross City 83 72 82 73 / 70 50 50 20 Apalachicola 81 74 82 73 / 80 60 70 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through late tonight for FLZ114-115. GA...None. AL...None. GM...None. && NEAR TERM...Reese SHORT TERM...KR LONG TERM....KR AVIATION...Dobbs MARINE...KR FIRE WEATHER...Reese HYDROLOGY...KR
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:17 PM EDT | Areal Flood Advisory | TAE | Grady | 118 min |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.